Alert archive / California / Wind Advisories in 2010
Wind Advisory 1, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this wind advisory at Jan 17, 2010, 2:45 PM PST for 10 counties in California. It took effect at Jan 18, 2010, 7:00 AM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2010, 2:45 PM PST (22:45 UTC)
- In effect from
- Jan 18, 2010, 7:00 AM PST
- Expired
- Jan 18, 2010, 2:50 PM PST
- In force
- 8 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Alameda County, CA, City and County of San Francisco, CA, Contra Costa County, CA, Marin County, CA, Monterey County, CA, San Benito County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 35 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 10.8 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 447 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
542 WWUS76 KMTR 172245 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 245 PM PST SUN JAN 17 2010 ...WIND ADVISORY IN EFFECT FROM MONDAY MORNING THROUGH EARLY MONDAY EVENING FOR THE COAST AND MOUNTAINS OF THE SAN FRANCISCO AND MONTEREY BAY AREAS AS WELL AS THE SANTA CLARA VALLEY AND SALINAS VALLEY AREAS... .A POWERFUL PACIFIC STORM IS EXPECTED TO MOVE INTO CENTRAL CALIFORNIA ON MONDAY...WITH THE POTENTIAL FOR STRONG GUSTY WINDS ALONG THE COAST AND COASTAL MOUNTAINS FROM SAN FRANCISCO SOUTH THROUGH MONTEREY COUNTY. THE HIGH WIND WATCH COULD BE EXTENDED FURTHER NORTH AND EAST DEPENDING ON FUTURE MODEL RUNS. CAZ006-509-512-516-517-528>530-180800- /O.UPG.KMTR.HW.A.0001.100118T1600Z-100119T0400Z/ /O.NEW.KMTR.WI.Y.0001.100118T1500Z-100119T0200Z/ SAN FRANCISCO-SAN FRANCISCO PENINSULA COAST-SANTA CRUZ MOUNTAINS- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 245 PM PST SUN JAN 17 2010 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 6 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 6 PM PST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: SOUTHEAST WINDS ARE EXPECTED TO INCREASE MONDAY MORNING...WITH THE STRONGEST WINDS MONDAY AFTERNOON AND EVENING. * WINDS: SOUTHEAST WINDS ARE EXPECTED TO INCREASE TO 20 TO 45 MPH WITH STRONG GUSTS. * IMPACTS: THESE WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THERE COULD ALSO BE BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ505-507-508-511-513-518-180800- /O.NEW.KMTR.WI.Y.0001.100118T1500Z-100119T0200Z/ COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY MOUNTAINS-SAN FRANCISCO BAY SHORELINE- EAST BAY HILLS AND DIABLO RANGE- SANTA CLARA VALLEY...INCLUDING SAN JOSE- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- 245 PM PST SUN JAN 17 2010 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 6 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 6 PM PST MONDAY. * TIMING: SOUTHEAST WINDS ARE EXPECTED TO INCREASE MONDAY MORNING...WITH THE STRONGEST WINDS MONDAY AFTERNOON AND EVENING. * WINDS: SOUTHEAST WINDS ARE EXPECTED TO INCREASE TO 20 TO 35 MPH WITH STRONG GUSTS. * IMPACTS: THESE WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THERE COULD ALSO BE BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
205 WWUS76 KMTR 180405 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 805 PM PST SUN JAN 17 2010 ...STRONG SOUTHERLY WINDS WILL BUFFET THE SAN FRANCISCO AND MONTEREY BAY AREAS ON MONDAY... .A POWERFUL PACIFIC STORM WILL MOVE INTO CALIFORNIA ON MONDAY. SOUTHERLY WINDS WILL BEGIN TO INCREASE AHEAD OF THE STORM LATE SUNDAY NIGHT. WIND SPEEDS WILL THEN CONTINUE INCREASING THROUGH MONDAY MORNING. WINDS WILL PEAK AROUND MIDDAY ON MONDAY AND THEN BEGIN TO SUBSIDE AROUND MID AFTERNOON. STRONGEST WINDS ARE EXPECTED NEAR THE COAST...PARTICULARLY COASTAL AREAS SOUTH OF SAN FRANCISCO. CAZ509-529-530-181400- /O.UPG.KMTR.WI.Y.0001.100118T1500Z-100119T0200Z/ /O.NEW.KMTR.HW.W.0001.100118T1500Z-100119T0000Z/ SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 805 PM PST SUN JAN 17 2010 ...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 4 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 7 AM TO 4 PM PST MONDAY. THIS HIGH WIND WARNING COVERS COASTAL SECTIONS OF SAN MATEO...SANTA CRUZ...AND MONTEREY COUNTIES. * TIMING: SOUTHEAST WINDS ARE EXPECTED TO INCREASE LATE SUNDAY NIGHT INTO MONDAY MORNING. STRONGEST WINDS ARE EXPECTED FROM LATE MONDAY MORNING INTO EARLY MONDAY AFTERNOON. * WINDS: SOUTHEAST WINDS OF 20 TO 40 MPH ARE EXPECTED WITH GUSTS AS HIGH AS 60 MPH. * IMPACTS: WINDS THIS STRONG CAN LEAD TO PROPERTY DAMAGE. DOWNED TREES AND POWER LINES WILL RESULT IN POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ006-505-507-508-511>513-516>518-528-181400- /O.EXT.KMTR.WI.Y.0001.100118T1500Z-100119T0000Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY MOUNTAINS-SAN FRANCISCO BAY SHORELINE- EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS- SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- 805 PM PST SUN JAN 17 2010 ...WIND ADVISORY NOW IN EFFECT FROM 7 AM TO 4 PM PST MONDAY... * TIMING: SOUTHEAST WINDS ARE EXPECTED TO INCREASE LATE SUNDAY NIGHT INTO MONDAY MORNING. STRONGEST WINDS ARE EXPECTED FROM LATE MONDAY MORNING INTO EARLY MONDAY AFTERNOON. * WINDS: SOUTHEAST WINDS ARE EXPECTED TO INCREASE TO 20 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH. * IMPACTS: THESE WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THERE COULD ALSO BE BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DYKEMA
158 WWUS76 KMTR 181252 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 452 AM PST MON JAN 18 2010 ...STRONG SOUTHERLY WINDS FOR THE SAN FRANCISCO AND MONTEREY BAY AREAS TODAY... .A POWERFUL PACIFIC STORM WILL MOVE ONTO THE COAST TODAY. SOUTHERLY WINDS WILL BEGIN TO INCREASE THIS MORNING. WINDS WILL PEAK AROUND MIDDAY AND THEN BEGIN TO SUBSIDE BY LATE IN THE AFTERNOON. THE STRONGEST WINDS ARE EXPECTED NEAR THE COAST...PARTICULARLY COASTAL AREAS SOUTH OF SAN FRANCISCO. CAZ509-529-530-190000- /O.CON.KMTR.HW.W.0001.100118T1500Z-100119T0000Z/ SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 452 AM PST MON JAN 18 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * TIMING: SOUTHEAST WINDS ARE EXPECTED TO INCREASE THIS MORNING. THE STRONGEST WINDS ARE EXPECTED FROM THIS MORNING AND THROUGH THIS AFTERNOON. * WINDS: SOUTHEAST WINDS OF 20 TO 40 MPH ARE EXPECTED WITH GUSTS AS HIGH AS 60 MPH. * IMPACTS: WINDS THIS STRONG CAN LEAD TO PROPERTY DAMAGE. DOWNED TREES AND POWER LINES MAY RESULT IN POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ006-505-507-508-511>513-516>518-528-190000- /O.CON.KMTR.WI.Y.0001.100118T1500Z-100119T0000Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY MOUNTAINS-SAN FRANCISCO BAY SHORELINE- EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS- SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- 452 AM PST MON JAN 18 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * TIMING: SOUTHEAST WINDS ARE EXPECTED TO INCREASE THIS MORNING. THE STRONGEST WINDS ARE EXPECTED FROM THIS MORNING AND THROUGH THIS AFTERNOON. * WINDS: SOUTHEAST WINDS ARE EXPECTED TO INCREASE TO 20 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH. * IMPACTS: THESE WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THERE COULD ALSO BE BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
726 WWUS76 KMTR 182250 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 250 PM PST MON JAN 18 2010 ...STRONG SOUTHERLY WINDS EXPECTED ONCE AGAIN FOR THE SAN FRANCISCO AND MONTEREY BAY AREAS ON TUESDAY... .THE NEXT IN A SERIES OF POWERFUL PACIFIC STORM IS EXPECTED TO MOVE ONTO THE NORTHERN AND CENTRAL COAST TUESDAY. SOUTHERLY WINDS WILL INCREASE AHEAD OF THE SYSTEM THEN PEAK AROUND MIDDAY. WINDS WILL BEGIN TO SUBSIDE BY LATE IN THE AFTERNOON. THE STRONGEST WINDS ARE EXPECTED NEAR THE COAST. CAZ509-529-530-190700- /O.CAN.KMTR.HW.W.0001.000000T0000Z-100119T0000Z/ /O.NEW.KMTR.WI.Y.0002.100119T1700Z-100120T0000Z/ SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 250 PM PST MON JAN 18 2010 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 4 PM PST TUESDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 4 PM PST TUESDAY. THE HIGH WIND WARNING FOR TODAY HAS BEEN CANCELLED. * TIMING: SOUTHEAST WINDS ARE EXPECTED TO INCREASE TUESDAY MORNING. THE STRONGEST WINDS ARE EXPECTED IN THE MORNING AND EARLY AFTERNOON. * WINDS: SOUTHEAST WINDS OF 20 TO 30 MPH ARE EXPECTED WITH GUSTS AS HIGH AS 50 MPH. * IMPACTS: WINDS THIS STRONG CAN LEAD TO PROPERTY DAMAGE. DOWNED TREES AND POWER LINES MAY RESULT IN POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ006-505-507-511-190700- /O.CAN.KMTR.WI.Y.0001.000000T0000Z-100119T0000Z/ /O.NEW.KMTR.WI.Y.0002.100119T1700Z-100120T0000Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE- 250 PM PST MON JAN 18 2010 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 4 PM PST TUESDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 4 PM PST TUESDAY. THE WIND ADVISORY FOR TODAY HAS BEEN CANCELLED. * TIMING: SOUTHEAST WINDS ARE EXPECTED TO INCREASE TUESDAY MORNING. THE STRONGEST WINDS ARE EXPECTED IN THE MORNING AND EARLY AFTERNOON. * WINDS: SOUTHEAST WINDS OF 20 TO 30 MPH ARE EXPECTED WITH GUSTS AS HIGH AS 50 MPH. * IMPACTS: WINDS THIS STRONG CAN LEAD TO PROPERTY DAMAGE. DOWNED TREES AND POWER LINES MAY RESULT IN POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ508-512-513-516>518-528-190000- /O.CAN.KMTR.WI.Y.0001.000000T0000Z-100119T0000Z/ SAN FRANCISCO BAY SHORELINE-SANTA CRUZ MOUNTAINS- SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- 250 PM PST MON JAN 18 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS CANCELLED THE WIND ADVISORY. WINDS HAVE FALLEN BELOW ADVISORY CRITERIA AND ARE EXPECTED TO CONTINUE TO DIMINISH THIS EVENING AND TONIGHT. HOWEVER OCCASIONAL GUSTS ARE STILL POSSIBLE THEREFORE USE CAUTION WHEN DRIVING AS ROADS REMAIN WET. $$ CW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Jan 17, 2:33 PM PST, 12 minutes earlier.
Area forecast discussion, Jan 17, 2:33 PM PST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
233 PM PST SUN JAN 17 2010
.DISCUSSION...AS OF 2:33 PM PST SUNDAY...THE MAIN FOCUS CONTINUES
TO BE ON THE POTENTIAL FOR SIGNIFICANT RAIN AND WIND THIS WEEK.
THE FIRST IN A SERIES OF WET AND WINDY STORMS IS CURRENTLY MOVING ON
SHORE SPREADING MODERATE RAIN AND GUSTY WINDS ACROSS MUCH OF THE
CWA AT THIS TIME. LATEST RADAR IMAGERY SHOWS A BAND OF HEAVIER
PRECIPITATION APPROACHING THE MONTEREY PENINSULA AT THIS TIME. SO
FAR 12 HOUR RAINFALL TOTALS HAVE RANGED FROM A FEW HUNDREDTHS ACROSS
THE EAST BAY INLAND VALLEYS TO JUST OVER 1.5 INCHES IN THE SANTA
LUCIAS. AN ADDITIONAL INCH OR SO IS EXPECTED OVERNIGHT IN THE HIGHER
TERRAIN WITH UP TO AN ADDITIONAL QUARTER INCH AT THE LOWER
ELEVATIONS.
ON MONDAY A STRONGER SYSTEM IS SLATED TO AFFECT THE DISTRICT WITH
ADDITIONAL RAIN AND PRECIPITATION. THIS FRONT CAN BE SEEN ON
SATELLITE IMAGERY NEAR 39N/144W BARRELING TOWARDS THE WEST COAST.
LATEST QPF ESTIMATES THROUGH 12Z TUESDAY GIVE THE COASTAL MOUNTAINS
2-3 INCHES WITH AN INCH OR MORE ELSEWHERE. WINDS ARE ALSO FORECAST TO
INCREASE...ESPECIALLY ALONG THE COASTLINE AND OVER THE HIGHER TERRAIN
AFTER 15Z MONDAY. A WIND ADVISORY IS PLANNED FOR ALL COASTAL AREAS OF
OUR CWA AND ALL HIGHER ELEVATION AREAS...AND ALL INLAND VALLEY
LOCATIONS EXCEPT FOR THE NORTH AND EAST BAY VALLEYS.
ANOTHER STRONG SYSTEM MOVES TO THE COAST ON TUESDAY WITH INCREASING
WIND AND RAIN. AT THIS TIME WINDS WILL BE GUSTY...BUT NOT AS STRONG
AS MONDAYS SYSTEM. THE THIRD IN THE SERIES OF STORMS WILL ARRIVE ON
WEDNESDAY AS A DEEP LOW MOVES TO WEST OF THE OR/CA BORDER. THIS
SYSTEM HAS THE POTENTIAL FOR STRONG AND POSSIBILITY DAMAGING WINDS
ALONG WITH HEAVY RAIN...WITH THE POTENTIAL FOR HEAVY RAIN LASTING
THROUGH THURSDAY.
A MOIST ONSHORE FLOW WILL WILL CONTINUE THE PERIODS OF RAIN RIGHT
THROUGH FRIDAY. MODELS ARE HINTING AT THE POSSIBILITY OF A BREAK IN
THE RAIN ON SATURDAY...BEFORE ANOTHER STRONG SYSTEM MOVES TO THE
COAST ON SUNDAY.
WITH THE GROUND BECOMING SATURATED THERE IS THE STRONG POSSIBILITY OF
FLOODING THIS WEEK. STRONG WINDS COULD CAUSE DOWNED TREES AND POWER
LINES. ALL OF THIS IS CURRENTLY HIGHLIGHTED WITH A HYDROLOGIC OUTLOOK
(SFOESFMTR OR FGUS76 KMTR)...HAZARDOUS WEATHER OUTLOOK...WIND
ADVISORY (SFONPWMTR WWUS76 KMTR)...AND MARINE WEATHER STATEMENT
(SFOMWSMTR OR FZUS76 KMTR).
&&
.AVIATION...AS OF 10:05 AM SUNDAY...THE FIRST OF A SERIES OF COLD
FRONTS IS MOVING ONSHORE THIS MORNING. SOUTHERLY WINDS WILL PREVAIL
WITH THIS SYSTEM ALONG WITH LIGHT RAIN. CURRENTLY KMUX DOPPLER
RADAR IS INDICATING SHOWERS OVER THE MONTEREY BAY AREA AND SHOWERS
ARE APPROACHING THE SAN FRANCISCO BAY AREA.
VICINITY OF KSFO...MVFR CONDITIONS WITH SHOWERS WILL PREVAIL THROUGH
THE DAY TODAY. BY 2100 UTC LIGHT RAIN WILL PREVAIL WITH CONTINUED
SOUTHEASTERLY WINDS WHICH WILL INCREASE TO 12 TO 15 KNOTS.
INCREASING WINDS ARE EXPECTED TO REACH 20 KNOTS EARLY TOMORROW
MORNING WITH GUSTS TO 32 KNOTS POSSIBLE.
KSFO BRIDGE APPROACH...SAME AS SFO.
MRY BAY AREA TERMINALS...MVFR AND SHOWERS ARE EXPECTED THROUGHOUT
THE DAY TODAY WITH SOUTHERLY WINDS PREVAILING. SOUTHERLY WINDS WILL
BE AROUND 5 TO 10 KNOTS WITH STRONGER VALUES IN THE SALINAS VALLEY.
&&
.MARINE...AS OF 3:50 AM SUNDAY..STRONG WINDS AND BUILDING SEAS WILL
BE THE STORY FOR THE UPCOMING WEEK. SOUTHERLY WINDS ARE FORECAST
TO INCREASE THROUGH THE DAY WITH GALE FORCE CONDITIONS LIKELY
TOMORROW. MODELS CONTINUE TO INDICATE LARGE SWELLS LATER IN THE
WEEK IN EXCESS OF 20 TO 25 FEET. LARGE WAVES ARE ALSO EXPECTED AT
MANY LOCAL BEACHES WHICH COULD LEAD TO BEACH EROSION...RIP
CURRENTS...AND DANGEROUS CONDITIONS. PLEASE SEE SFOMWSMTR FOR MORE
INFORMATION.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TNGT...SCA...SAN FRANCISCO BAY
.GALE...PT ARENA TO PIGEON POINT 10-60 NM AND PT
ARENA TO PT REYES 0-10 NM
.SCA...PIGEON PT TO PT PIEDRAS BLANCAS 0-60 NM AND
PT REYES TO PIGEON PT 0-10 NM
.WIND ADVISORY...MONDAY...FOR ALL AREAS EXCEPT FOR THE
NORTH AND EAST BAY VALLEYS.
PUBLIC FORECAST: SSA
AVIATION/MARINE: LARRY
NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCOHazardous weather outlook, Jan 17, 6:29 AM PST, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 629 AM PST SUN JAN 17 2010 CAZ506>508-510-511-513-518-181430- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-EAST BAY INTERIOR VALLEYS- EAST BAY HILLS AND DIABLO RANGE- SANTA CLARA VALLEY...INCLUDING SAN JOSE- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- 629 AM PST SUN JAN 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA. .DAY ONE...SUNDAY AND SUNDAY NIGHT AN APPROACHING STORM SYSTEM WILL BRING RAIN AND GUSTY WINDS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SERIES OF STORMS ARE EXPECTED TO IMPACT CALIFORNIA DURING THE WEEK. DUE TO MANY DAYS OF RAINFALL ACCUMULATION...HYDROLOGIC CONCERNS ARE POSSIBLE. IN ADDITION...THESE STORMS ARE FORECAST TO PRODUCE STRONG GUSTY WINDS. * HYDROLOGIC OUTLOOK...SEE SFOESFMTR WWUS86 FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. CAZ505-181430- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- 629 AM PST SUN JAN 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA. .DAY ONE...SUNDAY AND SUNDAY NIGHT AN APPROACHING STORM SYSTEM WILL BRING RAIN AND GUSTY WINDS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SERIES OF STORMS ARE EXPECTED TO IMPACT CALIFORNIA DURING THE WEEK. DUE TO MANY DAYS OF RAINFALL ACCUMULATION...HYDROLOGIC CONCERNS ARE POSSIBLE. IN ADDITION...THESE STORMS ARE FORECAST TO PRODUCE STRONG GUSTY WINDS BOTH OVER THE WATER AND LAND. IN ADDITION...A LARGE WEST TO NORTHWEST SWELL WILL MOVE INTO COASTAL LOCATIONS STARTING LATE TUESDAY AND CONTINUE THROUGH WEDNESDAY. SEAS ARE FORECAST TO BUILD TO AROUND 25 FEET BY WEDNESDAY WITH EVEN HIGHER AMOUNTS POSSIBLE. * HYDROLOGIC OUTLOOK...SEE SFOESFMTR WWUS86 FOR DETAILS * * MARINE WEATHER STATEMENT...SEE SFOMWSMTR FZUS76 KMTR FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. CAZ006-509-512-516-517-528>530-PZZ535-181430- SAN FRANCISCO-SAN FRANCISCO PENINSULA COAST-SANTA CRUZ MOUNTAINS- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- MONTEREY BAY- 629 AM PST SUN JAN 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA. .DAY ONE...SUNDAY AND SUNDAY NIGHT AN APPROACHING STORM SYSTEM WILL BRING RAIN AND GUSTY WINDS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SERIES OF STORMS ARE EXPECTED TO IMPACT CALIFORNIA DURING THE WEEK. DUE TO MANY DAYS OF RAINFALL ACCUMULATION...HYDROLOGIC CONCERNS ARE POSSIBLE. IN ADDITION...THESE STORMS ARE FORECAST TO PRODUCE STRONG GUSTY WINDS BOTH OVER THE WATER AND LAND. DUE TO THE STRONG WINDS A HIGH WIND WATCH HAS BEEN ISSUED FOR MONDAY MORNING THROUGH MONDAY EVENING. IN ADDITION...A LARGE WEST TO NORTHWEST SWELL WILL MOVE INTO COASTAL LOCATIONS STARTING LATE TUESDAY AND CONTINUE THROUGH WEDNESDAY. SEAS ARE FORECAST TO BUILD TO AROUND 25 FEET BY WEDNESDAY WITH EVEN HIGHER AMOUNTS POSSIBLE. * HIGH WIND WATCH...SEE SFONPWMTR WWUS76 FOR DETAILS * * HYDROLOGIC OUTLOOK...SEE SFOESFMTR WWUS86 FOR DETAILS * * MARINE WEATHER STATEMENT...SEE SFOMWSMTR FZUS76 KMTR FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 16, 9:13 PM PST | Gale Warning | MTR | 62 hr | |
| Jan 17, 3:01 AM PST | Gale Warning | MTR | 36 hr | |
| Jan 17, 3:01 AM PST | Small Craft Advisory | MTR | 3 days | |
| Jan 17, 5:16 AM PST | High Wind Watch | MTR | Monterey, San Benito, City and County of San Francisco, San Mateo, Santa Clara, Santa Cruz | 9 hr |
| Jan 17, 2:38 PM PST | Small Craft Advisory for Rough Bar | MTR | 5 days |
Nearby
Wind Advisories in California, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.